Cisplatin is a widely used chemotherapeutic agent for many cancer types. Its toxicity profile includes drug-induced vascular damage. Clinicians should be aware of its varied presentation, including acute and chronic vascular events involving the arterial and venous system. This is a case of an otherwise well 32-year-old man with testicular cancer who received bleomycin/etoposide/cisplatin, and presented following two cycles of chemotherapy with homonymous hemianopia secondary to acute stroke. Acute arterial complications are rare, but clinicians should maintain a high index of suspicion for such events, even in a patient who otherwise has no vascular risk factors. Primary and secondary prevention measures including lifestyle modifications (smoking cessation, diet and exercise), blood pressure and cholesterol management, and antiplatelet therapy should be considered in patients exposed to cisplatin, during and following their treatment.
- urological cancer
Statistics from Altmetric.com
Contributors YK, DG and GP were involved in conception and design of this work. YK and DG were involved in patient care. YK was involved in acquisition of data and its interpretation. YK was involved in the drafting of the article. All authors were involved in critically reviewing the article for intellectual content and approval of the final version.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.